Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have black stool, constipated, taking sorbifer. What is it?

I'm taking sorbifer durules 5 days straight with one tablet each day then I noticed in second day of taking it my stool is black i just don't mind at first, today is my fift day of taking this pill and still my stool is black, I have no nausea, did not vomit ever but I have constipation though,by the way I'm 24 female. Please give me some advise what could this be
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  548
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Nenita
Welcome to HCM and thanks for posting your query here.
Sorbifer durules are iron and vitamin c containing preparations. It is used in iron deficiency anaemia and disorders related to iron deficiency. The iron absorbed with in the gastrointestinal tract is metabolised and is excreted in the stools. This will cause the stools to turn black. Actually it is a sign of working of the tablet within the body. Hence you no need to worry about that.
One more common side effect of the iron preparation is either diarrhoea or constipation. In your case a stool softener can be used to relieve the symptoms.
Hope this is helpful to you.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor